Forum

Emotional? That's an understatement!

Hi all,

Last negative post for a while, I promise.

I’ve been experiencing brain farts all week, not being able to concentrate, and today I’ve been extremely angry at myself and even cars that’ve driven past me. I’ve had an argument with my stepson’s pregnant girlfriend after telling her that I wasn’t upto going up to hers because I feel like crap but inviting them down here (apparently being polite isn’t acceptable, I contradicted myself?!). Anyway, hubby says I shouldn’t have replied because I ‘know what she’s like’. Yeah, I do, and now she knows she’ll get it back if she kicks off. She’s also been talking about me behind my back with hubby’s ex wife.

Then hubby said something innocuous, I started crying, threw a bowl and my laptop. Now I have the runs, a throbbing headache and just want to punch someone.

Never had emotional symptoms before, apart from when I was first DX and didn’t know what was going on. Started steroids for relapse yesterday but woke up today feeling bloated and horrible, and not sure I want to continue.

I’m sorry that you are feeling grim and having a bad time. Never worry about negative posts on here, we all know what you are going through. I’m am not a health professional but I have to say that I have not got on at all well with steroids in the past with very extreme reactions both emotionally and physically so now just tend to weather the storm when I have a relapse and give steroids a wide berth. So that could be the case with you and go some way to explain how you are feeling especially if you are dealing with a relapse too. I’d give your MS nurse or GP a ring as soon as you can if I were you and see what their advice is.

Hope tomorrow is a better day for you xx

Oh dear, you poor thing. It sounds like a bad case of 'roid rage Steroids can cause intense emotional changes and for some people quite severe and irrational anger. Don’t blame yourself. Try and explain to your family the side effects of the steroids and ask them for some patience whilst the steroids are going through your system.

Maybe speaking to your GP or MS Nurse could be useful too. They might be willing to prescribe you a short course of diazepam to tide you over this horrible time or if the side-effects are too awful they might decide you might be better off not taking the steroids.

Be kind to yourself and try and avoid confrontational situations for the next week or so. It will pass and your normal personality will return.

B

I think it’s the relapse rather than the steroids as it’s been building all week. I can usually lift weights to shift some anger but that’s made it worse this week.

Hi hun. Count to 10…take some deep breaths and exhale slowly.

We all feel like throwing things at times.

Better days to come.

luv Pollx

Hi

I agree with Poll count to ten and breathe slowly,

let it all fade away.

But then if you want to…

wait for it…

have a good SCREAM

I find all these things help

(((((Hugs)))) Mary

When I am relapsing it feels like such an assault on the system. Stress of the relapse itself, the ever-present simmering stress and fear of having MS boiling over on account of the relapse, and then there are the steroids which are wonderful drugs but which certainly can send a person loopy for a bit. That combination does put a person pretty close to the danger limit on stress, and it doesn’t then take much of the normal ups and downs of life to cause a sudden bang. This is not your fault - it is just what happens.

All I can suggest is, try to be as kind to yourself as you can, avoid like the pest people who bring you down. And, as others have said, take deep breaths and reassure yourself that this will pass.

I find that a box of Kalms are a very useful standby for when I’m climbing the curtains for similar reasons.

Alison

p.s. - Your poor stepson! Sounds as though he’s got a right one there.

Thanks everyone. I’d bitten my tongue with the girl for months, a lot of us have. But I did well and held back. Ish. I’ve felt less emotional today but have had two power naps of 1.5 & 2 hours and I’m just about to go to bed for the night.